Page 1 of 1 [ 7 posts ] 

Kimmy
Deinonychus
Deinonychus

User avatar

Joined: 27 Feb 2008
Age: 27
Gender: Female
Posts: 302
Location: In a pocket dimension between universes

17 Nov 2009, 11:50 am

My percsription hasnt changed, but Im feeling depressed and sluggish for no reason. My eyes are twitching, I cry 5 times a day, its hard to move and Im feeling so overwhelemed I want to die. My parents have made me an oppointment to change my meds but what should I do till then?

(And I know its not a lack of sleep, because my sleeping and eating patterens havent changed)


_________________
(\__/)
(='.'=)
(")_(") This is a bunny. Copy and paste him to aid him in his quest to take over the world.


EnglishInvader
Veteran
Veteran

User avatar

Joined: 14 Sep 2009
Age: 39
Gender: Male
Posts: 1,001
Location: Hertfordshire, UK

17 Nov 2009, 12:06 pm

What sort of medication is it? I used to take Carbamazepine for Epilepsy and experienced similar side-effects.



bhetti
Veteran
Veteran

User avatar

Joined: 17 May 2009
Age: 57
Gender: Female
Posts: 874

17 Nov 2009, 12:09 pm

if those are side effects, they sound serious and you should probably be on a lower dose or a different medication if you actually need medication at all.

depending on what kind of drug it is, it can be really dangerous to quit taking it. I'm in the process of weaning my son off of an antipsychotic his dad had him on to make him more docile because the side effects are so serious and I don't believe he has what he's being given the drug for.

it took about 4-5 days for him to start feeling better at 2/3 dose. now we're down to 1/3 dose.

it takes time for most of the drugs they try to treat us with to clear our system and it has to be done safely. your parents could call your doctor and describe your symptoms and see if reducing your dose is an option (or they could just tell the doc that's what they want to do) because that's something they can do right away, and should do right away if the drug is causing you distress.

for me, every time I went off a drug I felt better within days. but for right now, there really isn't anything you can do except not put pressure on yourself, because it's not your fault you feel like crap.



psychointegrator
Blue Jay
Blue Jay

User avatar

Joined: 8 Oct 2009
Age: 46
Gender: Male
Posts: 88

17 Nov 2009, 12:52 pm

Kimmy wrote:
My percsription hasnt changed, but Im feeling depressed and sluggish for no reason. My eyes are twitching, I cry 5 times a day, its hard to move and Im feeling so overwhelemed I want to die. My parents have made me an oppointment to change my meds but what should I do till then?

(And I know its not a lack of sleep, because my sleeping and eating patterens havent changed)


As with the previous responses, please let us know what you are using. Additionally, include the dose and if you don't mind list out other meds. The last bits may not be relevant, however, it's my general nature to try and snag other pieces that may be to the puzzle.

If I was in your situation here is what I would do:
Snag one or both of my parents.
Tell them I need help now!
I would have them call my psychiatrist for either immediate help or with a callback during the same day.
If calling through the normal process fails I would have them call the emergency number for the psychiatrist.
The purpose for calling of course is run the symptoms by the doc and the level of utter suffering so they can provide help/suggestions.

**
When you say "I want to die," are you already suicidal?
If not, do you think you soon will be?
If you feel that you are reaching the point where you may harm yourself or worse without being aware of it, then...
This could be rather serious and you need to tell them these things so they understand.
Heck, if they won't call in, you should call in yourself.


Has anything in your life been different/out of the ordinary a week or so prior to when they came about?
Did you read, discuss, etc. anything that changed your beliefs, worldview or anything like?



gramirez
Veteran
Veteran

User avatar

Joined: 9 Nov 2008
Age: 27
Gender: Male
Posts: 1,827
Location: Barrington, Illinois

17 Nov 2009, 3:54 pm

Get help NOW


_________________
Reality is a nice place but I wouldn't want to live there


HH
Deinonychus
Deinonychus

User avatar

Joined: 28 Oct 2009
Gender: Female
Posts: 330

17 Nov 2009, 4:06 pm

Kimmy, how long until your appointment? That's a pretty desperate state to be in, and you need a change *now*, not sometime in the future.

I realize not all docs will do this unless you force them, but every time you have a medication change, you and your doctor should have a plan spelled out before you start it for what to do if the change does not go well. Tell your parents that, and ask them to help you make sure you get a written plan every time there's a change.



Callista
Veteran
Veteran

User avatar

Joined: 3 Feb 2006
Age: 38
Gender: Female
Posts: 10,775
Location: Ohio, USA

17 Nov 2009, 9:19 pm

Yes, if you really are in such distress, I would suggest calling your doctor to see if he can squeeze you in tomorrow instead of at some later time. If not, you could even go to the emergency room. If your meds are literally causing you to feel suicidal, that IS a medical emergency and you have every right to get help for it. For now, though, I think you probably ought to make sure you've got people nearby, just in case your judgment goes bad. And get to sleep as soon as you can; you can't do anything stupid when you're asleep, right?


_________________
Reports from a Resident Alien:
http://chaoticidealism.livejournal.com

Autism Memorial:
http://autism-memorial.livejournal.com